Patient Comments: Hyperthyroidism - Treatments

What was your treatment for hyperthyroidism?

Comment from: BH, 13-18 Female (Patient) Published: May 28

I am now 32 years old. When I was 25 the carpal tunnel syndrome (CTS) in my right hand was so bad I had pains all the way up to my shoulder, and I lost feeling in my thumb, pointer, middle and half the ring finger. It also felt as if I had I ring around my middle finger. I had the release done at 25 and they found a cyst in the tunnel and removed it. So far it has been fine until about a month ago. I also have CTS in my left and had a shot of cortisone back when I was 25, but recently I have started to have the same symptoms in my left hand as I did in my right. I think overworking my right hand to take it easy on my left is making my right hand sore. I had 2 shots of cortisone in my left wrist within the last 2.5 months. I do not want the surgery but maybe it's just a cyst, who knows. CTS is a horrible thing.

Was this comment helpful?Yes
Comment from: johndoe, 45-54 Male (Patient) Published: April 17

My Graves' disease was discovered during routine blood work one year ago where the doctor included TSH levels. I wrote the symptoms of it off as aging, and aches and pains from my very physical job as a welder/fabricator in the steel industry. As I looked over the symptoms, I realized that I experience every one of them except the female symptoms. Tomorrow I go to receive my radio-iodine treatment, because the methimazole prescribed is not bringing my TSH levels down to normal range. After that I think it is time to seek out an education of how to manage this disease such as, dietary needs, and how to live with it. I am more disappointed about a lack of information in my case, than anything else involving it.

Was this comment helpful?Yes
Comment from: Gioia, 35-44 Female (Patient) Published: May 21

I was diagnosed with thyrotoxicosis 3 years ago, I was on Neomercazole and then it was reduced. Now the symptoms of hyperthyroidism are back; all the tiredness, depression, irritation, and increase in appetite, but this time I gained weight not like last year where I lost 22 kg. Now when I take the medicine, I feel terrible pain in my stomach and I stopped taking the medicine by myself.

Was this comment helpful?Yes
Comment from: not to worry..., (Patient) Published: August 11

For all of you that are freaking out, not to worry. It has been 25 years since I was told I had Graves' disease and hyperthyroidism. I had the radioactive treatment and my thyroid was destroyed. I have been on several generic and brand name medications to keep me in check. The doses change as you get older, but I get a blood test every 6 months and stay on top of it. Other than being tied to a pill bottle for the rest of your life, it is really not a big deal.

Was this comment helpful?Yes
Comment from: danielleling, 35-44 Female (Patient) Published: August 06

In March 2014 I started sweating and having heat intolerance, I would take a shower, get ready for work, and before I was done I was all sweaty again. I had shaky knees and hands, my heart raced, and I dropped 25 lb. in 2 1/2 months. I was out of breath and tired but couldn't sleep and the worst part was I got a migraine that kicked my butt for 2 months. I worked 10 days total in a 30, period. After several Instacare and emergency room visits to try and treat the migraine, nothing worked. Finally my obstetrician/gynecologist tested me and my levels were horrible and I had hyperthyroid. I saw an endocrinologist and he says my migraine and hyperthyroidism are not related I know they are. Within two days of being on methimazole, it was gone. After two months I felt I had my life back. Now I have a scan in 7 days and have to be off the methimazole for 2 weeks within 4 days of stopping it my migraine came back and has kicked me and each day it gets worse. I just want to feel normal again. Counting down the days for my scan (7 more days) and to get answers.

Was this comment helpful?Yes
Comment from: Raquelap, Female (Patient) Published: November 19

I was diagnosed with hyperthyroidism about a month ago and I was prescribed levothyroxine to help regulate my hormones. All that seems to be happening is my symptoms are getting worse. All I do is sleep! All I wanna do is sleep. At first all I wanted to do was eat but now the thought of eating makes me feel sick. I get weird rashes on my arms and the back my hands are starting to bruise. I get really hot and start to sweat. My neck is swollen right where my thyroids are. I'm extremely irritable. I let my doctor know what was going on so now all I have to do is wait to hear back from him. I hope things will get better because I feel really bad. :-(

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hyperthyroidism - Symptoms Question: For hyperthyroidism, what were the symptoms and signs you experienced?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.